Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 267, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Aug 6, 2011, 5:13 PM CDT for Hamilton County, Howard County, Merrick County, Nebraska. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2011, 5:13 PM CDT (22:13 UTC)
- Expired
- Aug 6, 2011, 6:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hamilton County, NE, Howard County, NE, Merrick County, NE
The radar
The Grand Island radar (KUEX), 87 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 5:15 PM CDT | HAIL 1 | 4 Ne St. Libory, NE | DELAYED REPORT. TRAINED SPOTTER REPORTED QUARTER SIZE HAIL. |
| Aug 6, 6:10 PM CDT | HAIL 1.75 | 2 E Chapman, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1049 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 487 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
797
WUUS53 KGID 062213
SVRGID
NEC081-093-121-062300-
/O.NEW.KGID.SV.W.0267.110806T2213Z-110806T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
513 PM CDT SAT AUG 6 2011
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA...
SOUTHEASTERN HOWARD COUNTY IN CENTRAL NEBRASKA...
CENTRAL MERRICK COUNTY IN CENTRAL NEBRASKA...
* UNTIL 600 PM CDT
* AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR ST. LIBORY...OR 13 MILES
NORTH OF GRAND ISLAND...AND MOVING EAST AT 20 MPH. PENNY SIZE HAIL
MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
PALMER...CHAPMAN...ARCHER...CENTRAL CITY AND HORDVILLE.
THOSE ATTENDING THUNDER ON THE LOUP ARE IN THE PATH OF THIS STORM
AND SHOULD PREPARE FOR DANGEROUS WEATHER CONDITIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN HASTINGS.
&&
LAT...LON 4100 9786 4103 9828 4104 9829 4104 9846
4105 9846 4118 9847 4129 9792
TIME...MOT...LOC 2213Z 263DEG 16KT 4111 9836
WIND...HAIL 60MPH 0.75IN
$$2 follow-up statements
181
WWUS53 KGID 062230
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
530 PM CDT SAT AUG 6 2011
NEC081-093-121-062300-
/O.CON.KGID.SV.W.0267.000000T0000Z-110806T2300Z/
HAMILTON NE-HOWARD NE-MERRICK NE-
530 PM CDT SAT AUG 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
MERRICK...SOUTHEASTERN HOWARD AND NORTH CENTRAL HAMILTON COUNTIES
UNTIL 600 PM CDT...
AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR ST. LIBORY...OR 14 MILES NORTH
OF GRAND ISLAND...MOVING EAST AT 20 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
PALMER...CHAPMAN...ARCHER...CENTRAL CITY AND HORDVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN HASTINGS.
&&
LAT...LON 4100 9786 4103 9828 4104 9829 4104 9837
4120 9837 4121 9835 4129 9792
TIME...MOT...LOC 2230Z 263DEG 16KT 4112 9826
WIND...HAIL 60MPH 0.75IN
$$649
WWUS53 KGID 062254
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
554 PM CDT SAT AUG 6 2011
NEC093-062304-
/O.CAN.KGID.SV.W.0267.000000T0000Z-110806T2300Z/
HOWARD NE-
554 PM CDT SAT AUG 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HOWARD COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN HASTINGS.
LAT...LON 4100 9793 4103 9828 4105 9829 4114 9825
4111 9796 4101 9791
TIME...MOT...LOC 2254Z 263DEG 16KT 4113 9812
$$
NEC081-121-062300-
/O.CON.KGID.SV.W.0267.000000T0000Z-110806T2300Z/
HAMILTON NE-MERRICK NE-
554 PM CDT SAT AUG 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
MERRICK AND NORTH CENTRAL HAMILTON COUNTIES UNTIL 600 PM CDT...
AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR ARCHER...OR 19 MILES NORTHEAST
OF GRAND ISLAND...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL MERRICK AND NORTHERN HAMILTON
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN HASTINGS.
&&
LAT...LON 4100 9793 4103 9828 4105 9829 4114 9825
4111 9796 4101 9791
TIME...MOT...LOC 2254Z 263DEG 16KT 4113 9812
WIND...HAIL 60MPH 0.88IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:49 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Aug 6, 3:49 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 349 PM CDT SAT AUG 6 2011 .SHORT TERM...TONIGHT THROUGH 12Z MONDAY. MAIN FORECAST CONCERN WILL BE CHANCES FOR THUNDERSTORMS. A FEW CUMULUS HAVE FORMED WHERE THE STRATUS WAS WITH THE FOG EARLIER THIS MORNING. SURFACE ANALYSIS SHOWS A WEAK COLD FRONT STILL IN WESTERN NEBRASKA AND KANSAS AT THIS TIME. THE FRONT HAS BEEN SLOW TO MOVE DURING THE DAY BUT HAS GRADUALLY DRIFTED EAST. MODELS HAVE RELATIVELY WEAK WAVES MOVING THROUGH ZONAL TO SLIGHT NORTHWEST FLOW ACROSS THE REGION. A WEAK COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT THEN STALL NEAR THE KANSAS/NEBRASKA BORDER FOR SUNDAY BEFORE DRIFTING TO THE SOUTH SUNDAY NIGHT. EACH OF THE MODELS HAVE SLIGHTLY DIFFERENT TIMING AND STRENGTH OF THE UPPER WAVES WHICH MAKES THE FORECAST A CHALLENGE. THE FIRST WAVE THAT WILL BRING A CHANCE FOR THUNDERSTORMS WILL BE MOVING THROUGH TONIGHT. WITH THE FRONT MOVING THROUGH THE AREA THERE WILL BE SOME THUNDERSTORMS ALONG THE FRONT TONIGHT. THERE IS PLENTY OF CAPE TO WORK WITH. THE CIN IS GOOD ENOUGH EARLY THAT STORMS ARE HAVING TROUBLE GETTING STARTED...BUT THE CIN DECREASES THIS EVENING SO EXPECT THUNDERSTORM DEVELOPMENT ALONG THE FRONT THIS EVENING THEN MOVE INTO THE AREA DURING THE NIGHT. THERE COULD BE A SHORT BREAK SUNDAY MORNING BUT BY AFTERNOON THERE IS ANOTHER WAVE MOVING INTO THE AREA AND THE CHANCES FOR THUNDERSTORMS INCREASES AGAIN. THE BEST CHANCE WILL BE NEAR THE BOUNDARY. BY SUNDAY NIGHT A REINFORCING AND STRONGER WAVE MOVES INTO THE AREA. WITH ALL OF THE LOW LEVEL MOISTURE THERE WILL BE THUNDERSTORMS AROUND THE AREA. .LONG TERM...MONDAY THROUGH SATURDAY...A GENERALLY FAST MOVING MAINLY ZONAL UPPER LEVEL FLOW PATTERN IS EXPECTED TO PERSIST ACROSS THE CENTRAL AND NORTHERN PLAINS THROUGH THE EXTENDED PERIODS OF THE FORECAST. THIS WILL RESULT IN QUICK PASSING UPPER LEVEL DISTURBANCES BRINGING PERIODIC CHANCES FOR SHOWER AND THUNDERSTORM ACTIVITY THROUGH AT LEAST NEXT SATURDAY...WHEN GLOBAL MODELS ARE INDICATING A MORE AMPLIFIED RIDGE OF HIGH PRESSURE ATTEMPTING TO BUILD ACROSS THE ROCKIES AND INTO THE NORTHERN PLAINS. WHILE IT IS NOT POSSIBLE TO PREDICT THE EXACT TIMING OF EACH OF THESE DISTURBANCES...BOTH THE GFS AND EC IN AGREEMENT BRINGING A PAIR OF FAIRLY POTENT UPPER LEVEL DISTURBANCE ACROSS THE REGION LATE MONDAY INTO TUESDAY MORNING AND AGAIN LATE TUESDAY INTO WEDNESDAY MORNING. TRIED TO INDICATE GREATER POTENTIAL FOR PRECIPITATION DURING THESE TIME PERIODS WITH SLIGHT CHANCES INCLUDED IN JUST ABOUT EVERY OTHER FORECAST PERIOD THROUGH NEXT SATURDAY. IN ADDITION...AT THIS TIME...THERE APPEARS TO BE AT LEAST SOME STRONG TO SEVERE WEATHER POTENTIAL LATE MONDAY AND AGAIN LATE TUESDAY WITH THE AFOREMENTIONED UPPER LEVEL DISTURBANCES...ALONG WITH THE POTENTIAL FOR HEAVY RAINFALL. && .PREV DISCUSSION... /ISSUED 1225 PM CDT SAT AUG 6 2011/ AVIATION...18Z TAF. NOT TOO MANY LOW CLOUDS LEFT FROM THE FOG THIS MORNING. THEY WILL CONTINUE TO DECREASE. THE NEXT CONCERN WILL BE CHANCE FOR THUNDERSTORMS. EXPECT THAT THE BEST CHANCES WILL BE DURING THE EVENING HOURS. THERE IS A WEAK SURFACE BOUNDARY THAT WILL MOVE THROUGH THE AREA DURING THE LATE AFTERNOON AND EVENING WHICH WILL BE WHEN THE THUNDERSTORMS MOVE THROUGH. WINDS WILL BE LIGHT DURING THE NIGHT AND WITH THE LOW LEVEL MOISTURE AROUND AND LIGHT WINDS COULD SEE A LITTLE LIGHT FOG AGAIN TOWARD MORNING. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Aug 6, 3:54 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 354 PM CDT SAT AUG 6 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 071200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 354 PM CDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE MAINLY TONIGHT. SEVERE WEATHER IS POSSIBLE. THE MAIN HAZARDS WILL BE HAIL TO THE SIZE OF QUARTERS...WIND GUSTS OF 60 MPH AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE INTERMITTENT CHANCES OF THUNDERSTORMS THROUGH THE ENTIRE PERIOD. STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON AND NIGHT. MORE STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE MAINLY DURING THE AFTERNOON AND NIGHT TIME HOURS FOR THE MONDAY THROUGH FRIDAY TIME FRAME. THE MAIN HAZARDS FOR THE ENTIRE PERIOD WILL BE DAMAGING WIND GUSTS OF 60 MPH AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 3:56 AM CDT | Dense Fog Advisory | GID | Adams, Buffalo, Clay, Fillmore, Greeley, Hall and 12 more | 6 hr |
| Aug 6, 5:51 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Merrick | 39 min |
| Aug 6, 6:01 PM CDT | Tornado Warning | GID | Hamilton, Merrick | 29 min |
| Aug 6, 6:24 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Merrick, Polk, York | 51 min |
| Aug 6, 6:28 PM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance, Polk | 16 min |
| Aug 6, 6:55 PM CDT | Severe Thunderstorm Warning | GID | York | 35 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.